Advertisment

Indian Journal of Nephrology About us |  Subscription |  e-Alerts  | Feedback | Login   
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size
 Home | Current Issue | Archives| Ahead of print | Search |Instructions |  Editorial Board  

Users Online:710

Official publication of the Indian Society of Nephrology
 
CASE REPORT
Ahead of Print

Renal salt-wasting syndrome induced by neoadjuvant chemotherapy containing cisplatin – A case report


 Department of Nephrology, Cosmopolitan Hospital, Trivandrum, Kerala, India

Correspondence Address:
A Vimala,
Senior Consultant, Department of Nephrology, Cosmopolitan Hospital, Thiruvananthapuram, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/ijn.IJN_247_19

Hyponatremia is one of the most common electrolyte abnormality seen in oncology practice. The underlying pathogenetic mechanism for chemotherapy-induced hyponatremia is renal salt-wasting syndrome (RSWS) and syndrome of inappropriate antidiuretic hormone secretion (SIADH). Fluid restriction is the treatment of choice in SIADH, whereas salt supplements is the mode of treatment in RSWS. Hence, differentiation between RSWS and SIADH is very important though difficult. Case reports of cisplatin (cis-dichloro-diammine-platinum-2)-induced RSWS and SIADH are rare in the literature. We report about a patient who developed hyponatremia, hypokalemia with excessive urinary excretion of sodium and potassium, renal glycosuria, and aminoaciduria on the third day of the first cycle of cisplatin-containing chemotherapy.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Jinsi N
    -  Vimala A
    -  Nair SS
    -  Arya R
    -  Ravi R
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed98    
    PDF Downloaded3    

Recommend this journal

Indian Journal of Nephrology
Published by Wolters Kluwer - Medknow
Online since 20th Sept '07